MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GAB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable, as lens remains implanted.Section e1 - telephone number: (b)(6).Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a piece of plastic was found in the anterior chamber during intraocular lens (iol) implantation.According to the customer, the piece was clearly not from the lens as the iol was in perfect condition.The plastic piece was removed from the anterior chamber, and the surgery was completed as per the routine.The patient had no adverse effects and there were no complications.No further details were provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes, section d9 - date returned to manufacturer: 21-jul-2025, section h3 - device evaluated by manufacturer? yes.Device evaluation: an unknown clear material adhered to the top of the returned tray was received.The tray and material was analyzed and the material was identified as silicone.Smartload device components do not contain silicone material.There are established controls in the manufacturing process to detect loose particles or foreign material in the product and components.Based on the investigation results, no product deficiency was identified.The product was manufactured according to the established procedures and in compliance with their intended use.No discrepancies were found during the manufacturing record review (mrr) related to this complaint.A review of bounding confirmed that there were no additional units affected for similar issues.The reported issue is identified in the product risk management documents.Per the assessment, the reporting rate for similar incidents remains within the acceptable levels.Therefore, no escalation was required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22048883
Report Number3012236936-2025-000130
Device Sequence Number9061440
Product Code HQL
UDI-Device Identifier05050474621817
UDI-Public(01)05050474621817(17)280212
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGAB00
Device Catalogue NumberGAB0000215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown